Jump to content
CrazyBoards.org

Recommended Posts

This is the first time ever in my treatment history that I've just dropped a med like a bad habit without Dr. permission. The stuff was THAT bad for me. My appt. is Mon and she'll probably be irked that I quit like that but damn... that stuff was making me crazier than I already am.

As a rule I'm usually very med compliant because I WANT to feel better. But Abilify? No way.

At the very low starting dose I felt OK. Even a little better. Then it kind of leveled off and she's wanted to increase it ever since and at the current dose I wanted to crawl out of my skin and up the wall.

Sigh.

So, what's next? She mentioned Lamictal. I'm scared to death of that one. Yeah, I know THE rash is rare but still... it's just my kind of luck.

I thought of trying Pristiq since Effexor worked OK several years ago when side effects became intolerable but I'd probably have the same SEs on the Pristiq... I don't know... blech.

Link to comment
Share on other sites

This is the first time ever in my treatment history that I've just dropped a med like a bad habit without Dr. permission. The stuff was THAT bad for me. My appt. is Mon and she'll probably be irked that I quit like that but damn... that stuff was making me crazier than I already am.

As a rule I'm usually very med compliant because I WANT to feel better. But Abilify? No way.

At the very low starting dose I felt OK. Even a little better. Then it kind of leveled off and she's wanted to increase it ever since and at the current dose I wanted to crawl out of my skin and up the wall.

From now until Monday could end up being a very long time. The best course may be sticking it out just a few days longer, or at worst dropping back to the previous dosage that you had fewer problems on. Either way you should put a call in to your doctor's office - she might agree to a decrease or even tell you to discontinue it herself - at least she'd know that the first topic for discussion when you arrive is a med change.

Is the Abilify the only med you are on, or is it backing up something like lithium? The answer might give some of the other folks here more to relate to.

The side effect you describe sounds a bit like akathisia, which is a miserable thing to put up with. I've read that antihistamines like Benadryl can help reduce the problem, but I don't know how well that really works, or whether it's a reasonable thing to do (another reason to call the Dr. office)

I thought of trying Pristiq since Effexor worked OK several years ago when side effects became intolerable but I'd probably have the same SEs on the Pristiq... I don't know... blech.

If the side effects were direct effects of the serotonin reuptake inhibition, you might. Effexor's a wierd one, and some of its side effects don't match up with the other SSRIs and SNRIs, so that isn't guaranteed. After all, part of the idea behind Pristiq was supposedly to reduce the side effects.

Link to comment
Share on other sites

Guest beetle_not_logged_in

Thanks for the replies. I am on Wellbutrin also. I feel so much better since dropping the Abilify. I can actually sit still for a minute or two and I don't have that odd sense of impending doom that I had on the Abilify. Now, my depression is another story but I'm holding steady. I'm not gonna go off the deep end before Mon. or anything.

I was really hoping for the Abilify to work and gave it an honest trial. I'll put up with some shitty SEs for a long time to give a med a chance...I feel like I did just that with Abilify.

I may give the Lamictal a chance if that's where the pdoc really wants to go. I recently found out that it's what my mother takes and it's the only med she takes now. She didn't even know about THE rash. Either her pdoc didn't tell her or she spaced it.

I do believe that the SEs I had on Effexor was related to the SRI but I'll still keep the option of Pristiq on the table. I'll pretty much try just about anything.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...